# SDR 96ZZZX2160

- Difficulty date: August 19, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N731VX
- Make and model: Cessna A188B
- Aircraft serial: 18803200T
- Engine: Cont IO520D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Separated
- Location: Nr 1 Cylinder
- Part time: 2,916 hours
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CYLINDER HEAD SEPARATED FROM BARREL ON TAKEOFF CAUSING CONSIDERABLE DAMAGE TO AIRCRAFT, NO INJURIES.  DURING REPAIR OF ACFT AND ANNUAL INSP, FOUND ENGINE BAFFLE SEAL MATERIAL EXTREMELY DETERIORATED AND IN A DEFECTIVE CONDITION AND CHT PROBE IN WRONG CYLINDER POSITION PER TCDS.  INSTALLED PROBE IN CORRECT POSITION.  REPLACED BAFFLE SEALS.  PAST REPLACEMENT OF BAFFLE SEAL MATERIAL ON SAME MODEL ACFT GAVE A 100 DEGREE FAHRENHEIT LOWER CHT.  HIGH CHT MAY HAVE CAUSED HEAD SEPARATION.
